MAUDE Adverse Event Report: VASCUTEK LTD. GELSOFT; GELSOFT DOUBLE BIFURCATE

VASCUTEK LTD. GELSOFT; GELSOFT DOUBLE BIFURCATE
Model Number GELSOFT DOUBLE BIFURCATE
Medical Device Problem Codes Material Puncture/Hole (1504); Material Perforation (2205); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers narrative.Health effect clinical code - 4582 - site reported no health impact on patient impact code - 2199 - no health consequences or impact.Medical device problem code - 2978 - material integrity problem - site has reported leakage from device code - 2205 - material perforation - site reported leakage from hole in device code - 1504 - material puncture / hole - site have reported leakage from hole in device component code - 4755 - part/component/sub-assembly term not applicable - graft is manufactured from two bifurcates to create a double bifurcate and as such does not have distinct sub assemblies or parts type of investigation code 4109 - historical data analysis - a review of previous complaints for last 5 years for hole or pinhole leakage related to gelsoft range and found an occurrence rate of 0.011% code 3331 - analysis of production records - a review of qc and manufacturing records showed this batch was manufactured to design specification.No issues were found with porosity testing of base material and finished product.Code 4111 - communication / interviews - vascutek ltd.Has requested further information from site on preparation of device and handling during procedure and will provide summary of findings in next follow up or final report.Investigation findings code 3233 - results pending completion of investigation - investigation is still ongoing and will be reported in next follow up / final report.Investigation conclusions code -11 - conclusion not yet available.
 
Event or Problem Description
Blood leakage: after the proximal part was anastomosed, blood leakage occurred at a pinhole on the joint surface between the graft body and the side branch.When the renal artery was reconstructed, the graft was clamped using graft-clamping forceps with a soft nelaton cover.Then, three pinholes were found and blood leakage was noted.Since the proximal side had already been sutured, it was impossible to replace the graft with another one.As hemostasis was not achieved by manual compression only, a 5-0 suture was used for suture and hemostasis.Hemostasis was successfully achieved.No health damage to the patient has been reported.The surgeon used the graft as usual.Blood leaked just by picking the part up with a pair of tweezers.The cause of this event is unknown, but there is a possibility that the device itself might have a problem.Operation type: thoracoabdominal vascular prosthesis replacement.
 
Additional Manufacturer Narrative
Manufacturers narrative.Health effect: clinical code - 4582 - site reported no health impact on patient; impact code - 2199 - no health consequences or impact.Medical device problem: code - 2978 - material integrity problem - site has reported leakage from device; code - 2205 - material perforation - site reported leakage from hole in device; code - 1504 - material puncture / hole - site have reported leakage from hole in device.Component code - 4755 - part/component/sub-assembly term not applicable - graft is manufactured from two bifurcates to create a double bifurcate and as such does not have distinct sub assemblies or parts.Type of investigation.Code 4109 - historical data analysis - a review of previous complaints for last 5 years for hole or pinhole leakage related to gelsoft range and found an occurrence rate of (b)(4)% code 3331 - analysis of production records - a review of qc and manufacturing records showed this batch was manufactured to design specification.No issues were found with porosity testing of base material and finished product.Code 4111 - communication / interviews - communication/interviews - additional information was requested from site on procedure and if device was presoaked prior to procedure as per warnings and precautions in ifu.Site informed vascutek that device was not pre-soaked prior to procedure.Code - 213 - no device problem found - no issue was found with the manufacture and testing of the complaint batch.Conclusion: code - 4315 - cause not established - as the device was not returned for investigation and from the information received, vascutek ltd could not determine a root cause for this event.It is unknown if the fact that the device was not pre-soaked had any effect therefore on the performance of the device.Vascutek ltd.Now considers this complaint closed.Further action is not planned, however, the issue will be tracked and trended as part of the on-going complaints trending and reporting process and if an adverse trend develops action may be taken at that time.
 
Event or Problem Description

Brand Name
GELSOFT
Common Device Name
GELSOFT DOUBLE BIFURCATE
Manufacturer (Section D)
VASCUTEK LTD.
newmains avenue
inchinnan business park
renfrewshire, PA4 9 RR
UK  PA4 9RR
MDR Report Key11122394
Report Number9612515-2021-00003
Device Sequence Number19002224
Product Code DSY
UDI-Device Identifier05037881110011
UDI-Public05037881110011
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K990503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberGELSOFT DOUBLE BIFURCATE
Device Catalogue Number631809DB
Device Lot Number17725741
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date01/06/2021
Supplement Report FDA Received Date02/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;